Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 3, 2025, 3:32 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 3:32 PM MDT (21:32 UTC)
- Expired
- Jun 3, 2025, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 49 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
234
WGUS55 KSLC 032132
FFWSLC
UTC053-040030-
/O.NEW.KSLC.FF.W.0001.250603T2132Z-250604T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
332 PM MDT Tue Jun 3 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Central Washington County in southwestern Utah...
* Until 630 PM MDT.
* At 332 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain near Pintura. Between 0.75 and 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...Ash
Creek, La Verkin Creek, La Verkin, Toquerville and Pintura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3720 11328 3720 11330 3729 11330 3733 11328
3737 11330 3739 11322 3737 11318
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM2 follow-up statements
501
WGUS75 KSLC 032302
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
502 PM MDT Tue Jun 3 2025
UTC053-040030-
/O.CON.KSLC.FF.W.0001.000000T0000Z-250604T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
502 PM MDT Tue Jun 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT THIS
EVENING FOR CENTRAL WASHINGTON COUNTY...
At 502 PM MDT, Doppler radar rainfall estimates of between 1 and
2.25 inches of rain fell in Ash Creek and La Verkin Creek from
earlier thunderstorms. Flash flooding is ongoing or expected to
begin shortly, with the flood waves moving downstream both Ash and
La Verkin Creeks to their confluence with the Virgin River.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
and normally dry washes in this area.
Some locations that will experience flash flooding include...
Ash Creek, La Verkin Creek, La Verkin, Toquerville and Pintura
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3720 11328 3720 11330 3729 11330 3733 11328
3737 11330 3739 11322 3737 11318
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM789
WGUS75 KSLC 040025
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
625 PM MDT Tue Jun 3 2025
UTC053-040035-
/O.EXP.KSLC.FF.W.0001.000000T0000Z-250604T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
625 PM MDT Tue Jun 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT THIS EVENING FOR
CENTRAL WASHINGTON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat as runoff from earlier heavy rain continues to
recede along Ash Creek and La Verkin Creek. Please continue to heed
any remaining closures.
&&
LAT...LON 3720 11328 3720 11330 3729 11330 3733 11328
3737 11330 3739 11322 3737 11318
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:15 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 4:15 AM MDT, 11 hours 17 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 415 AM MDT Tue Jun 3 2025 .SYNOPSIS...Unsettled pattern continues through the week, especially for southern Utah. Drier and milder conditions with temperatures above normal return for the weekend into early next week. && .SHORT TERM (Through 12Z/6AM Thursday)...A remnant frontal boundary is situated near the I-70 corridor this morning. With better forcing associated with an ejecting trough lessening, shower activity near this boundary has more or less ceased. Morning water vapor loop otherwise shows a broader scale trough across much of the northern states along with a cutoff low churning just off the lower California coast. The interaction between the aforementioned forecast features will serve as the primary forecast influence over the next couple of days. For Tuesday, cooler afternoon highs are expected behind the front across the northern half of the area, while southern Utah will see warming conditions. The remnant boundary will move minimally through the day, and in combination with diurnal heating and some very minor PVA in the broader trough's cyclonic flow, will see redevelopment of isolated afternoon convection. With the extra convergence near the boundary, anticipate coverage to be maximized near to south of the boundary accordingly in portions of southern Utah. Overall available moisture will be less than prior days, and as such the drier low levels in what isolated convection does develop will contribute to a higher based nature and attendant gusty outflow wind threat. While HREF LPMM QPF and other model QPF output do suggest a lower flood threat Tuesday, any sufficiently strong cell that forms or drifts over a more sensitive location (slot canyon, typically dry wash, slickrock area, etc.) will have potential to be locally problematic, so those planning recreation to any such areas should still keep an eye on the weather. Forecast pattern remains unsettled into Wednesday as the upper low currently off of the California coast ejects inland, phasing to a degree with the broader northern stream trough as it does so. Deeper moisture which was confined south of the remnant boundary will advect further northward, and with the extra forcing from the larger scale synoptic elements, will see diurnal heating lead to more widespread convection. While chances will spread a bit further north, current forecast carries best chances of precipitation at areas generally south of the I-70 corridor. Subcloud layers don't appear quite as dry as Tuesday, though DCAPE ~500 J/kg will still support potential for a gusty outflows from any cells that can organize/mature sufficiently. Locally heavy rainfall appears to be the bigger threat Wednesday, though some uncertainty remains in how high the threat is. If clouds increase early enough, or precipitation develops rapidly and over a wide enough area late morning before stronger destabilization occurs, corresponding increase in cloud cover will have potential to provide a stabilizing effect, with lighter rain more stratiform in nature generally more easy to be handled by appropriate runoff/drainage basins. Less cloud cover and more time to destabilize conversely would lead to stronger updrafts more capable of localized heavy rain, and potential flood threat to rain sensitive areas. The spread in CAM guidance for QPF is unsurprisingly fairly large, though the increase in HREF LPMM values does suggest a higher risk than that of Tuesday. All that said, main impacts will be to those planning recreation that could take them to any of those rain sensitive areas. .LONG TERM (After 12Z/6AM Thursday)...A broad, weak and disorganized trough will remain draped over the interior Western U.S. late in the week, acting moreso to provide general instability across the region rather than acting as a cooling mechanism. The prevalence of south to southwest flow in the lower levels will help to push moisture farther north through Thursday, allowing chances for showers and thunderstorms to expand into portions of northern Utah (pushing as far north as the Provo area mountains). This lower level moisture will coincide with moisture in the mid-to-upper levels, increasing the overall likelihood of moderate to heavy rainfall. For southern areas, this means another day of potential for flash flooding in slot canyons, slick rock, and normally dry washes. Into central and northern Utah, we not only continue to see the potential for flash flooding in these similar areas, but will also see the threat expand to areas surrounding recent burn scars. Something to pay attention to heading through the week. Friday through Monday the trend in the sensible weather across the region will be warming and drying as moisture wanes and an upstream ridge begins to encroach the West. Enough moisture should remain in place on Friday and Saturday to generate afternoon showers and thunderstorms over the high terrain, but with decreasing deep layer moisture the overall threat of flash flooding will wane. That said, if a storm lines up in the right place, flash flooding will still be possible... but coverage of storms and moisture content will make the overall chances much lower than earlier in the week. As far as temperatures go, each day is anticipated to warm by upwards of 3-5 degrees through Sunday, bringing high temperatures back to about 7-10 degrees above normal. Though daytime high temperatures by Sunday and Monday will be pushing afternoon heat risk into the "moderate", or 2 out of 5, category, overnight low temperatures are expected to fall low enough to allow for at least some relief for those who do not have access to artificial cooling. At this point in time, we are not expecting to have to issue any heat related headlines... just run on the mill hot early season temperatures. There is potential for a shortwave trough to translate through the ridge early next week, which would mainly act to bring an increase of moisture across the region. As such, will see increasing chances for showers and thunderstorms across mainly the northern half of the area by Tuesday. && .AVIATION...KSLC...Minimal operational concerns are forecast for the KSLC terminal through the period. Northwesterly winds will decrease in speed through 11-12Z, becoming light out of the southeast thereafter. South winds, with periods of light and variable flow, will be expected for only a couple of hours before reverting back to a north flow by 15-16Z. .Rest of Utah and Southwest Wyoming...VFR conditions are expected across the region today with northwesterly to westerly flow expected across most airfields. Largely clear skies are expected across a majority of the area, however, far southern Utah will see mid to high level cloud cover. Isolated showers will also be possible in the southern mountains, bringing a low end chance for gusty and erratic outflows, mainly for areas near KBCE. && .FIRE WEATHER...Lingering moisture along a largely stalled frontal boundary will result in the redevelopment of isolated convection across southern Utah Tuesday afternoon. Combination of an upper level low lifting through to the south and a deepening trough from the north will then result in more widespread activity both Wednesday and Thursday afternoon, with activity spreading a bit further north. This pattern will then support at least one more day of scattered afternoon convection Friday before ridging takes back over as a more dominant influence, subduing higher precipitation chances. Wednesday and Thursday appear to show the more favorable odds for wetting rains, largely at areas south of the I-70 corridor. Any convection each day will carry the threat of lightning and gusty erratic outflow winds as well. As high pressure increases influence through the weekend, afternoon minimum relative humidity values drop and temperatures return to above normal levels for early June. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Warthen LONG TERM...Webber AVIATION...Webber FIRE WEATHER...Warthen For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Jun 3, 1:18 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
118 PM MDT Tue Jun 3 2025
UTZ128-032000-
South Central Utah UT-
118 PM MDT Tue Jun 3 2025
...A strong thunderstorm will impact portions of central Kane County
through 200 PM MDT
...
At 118 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Henrieville, or 32 miles southwest of Escalante,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Kane
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3726 11192 3740 11191 3743 11149 3721 11150
TIME...MOT...LOC 1918Z 273DEG 13KT 3733 11183
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 3, 1:39 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
139 PM MDT Tue Jun 3 2025
UTZ131-032030-
Glen Canyon Recreation Area/Lake Powell UT-
139 PM MDT Tue Jun 3 2025
...A strong thunderstorm will impact portions of east central
Garfield and northeastern San Juan Counties through 230 PM MDT
...
At 139 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hite Marina, or 42 miles south of Hanksville, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Garfield and northeastern San Juan Counties.
This includes Utah Route 95 between mile markers 50 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3785 11034 3778 11034 3777 11038 3773 11038
3774 11051 3785 11050 3790 11017 3786 11018
TIME...MOT...LOC 1939Z 270DEG 10KT 3780 11044
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 3, 2:08 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
208 PM MDT Tue Jun 3 2025
UTZ128-032100-
South Central Utah UT-
208 PM MDT Tue Jun 3 2025
...A strong thunderstorm will impact portions of central Kane County
through 300 PM MDT
...
At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Big Water, or 30 miles northwest of Page, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Kane
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3718 11171 3720 11171 3719 11173 3723 11185
3733 11180 3733 11145 3721 11141 3711 11151
TIME...MOT...LOC 2007Z 280DEG 11KT 3728 11177
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 3, 2:30 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
230 PM MDT Tue Jun 3 2025
UTZ122-125-032115-
Southwest Utah UT-Southern Mountains UT-
230 PM MDT Tue Jun 3 2025
...A strong thunderstorm will impact portions of north central
Washington and south central Iron Counties through 315 PM MDT
...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of New Harmony, or 26 miles southwest of Cedar City,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Harmony, Pinto, and Pine Valley.
This includes the following highways...
Interstate 15 near mile marker 43.
Utah Route 18 between mile markers 28 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3745 11367 3757 11358 3750 11321 3729 11334
TIME...MOT...LOC 2028Z 295DEG 10KT 3750 11351
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 3, 3:04 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
304 PM MDT Tue Jun 3 2025
UTZ122>125-032145-
Southwest Utah UT-Southern Mountains UT-Zion National Park UT-
Lower Washington County UT-
304 PM MDT Tue Jun 3 2025
...A strong thunderstorm will impact portions of east central
Washington County through 345 PM MDT
...
At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of La Verkin, or 12 miles west of Zion National Park.
This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zion National Park, La Verkin, and Pintura.
This includes Interstate 15 between mile markers 30 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3733 11333 3743 11327 3738 11298 3718 11310
TIME...MOT...LOC 2104Z 296DEG 4KT 3735 11324
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 3, 3:16 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
316 PM MDT Tue Jun 3 2025
UTZ122-125-032200-
Southwest Utah UT-Southern Mountains UT-
316 PM MDT Tue Jun 3 2025
...A strong thunderstorm will impact portions of north central
Washington County through 400 PM MDT
...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of New Harmony, or 28 miles southwest of Cedar City,
moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Harmony and Pine Valley.
This includes Utah Route 18 between mile markers 24 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3739 11368 3752 11361 3752 11325 3728 11339
TIME...MOT...LOC 2115Z 290DEG 5KT 3746 11352
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:18 PM MDT | Special Weather Statement | SLC | Kane | 42 min |
| Jun 3, 1:39 PM MDT | Special Weather Statement | SLC | San Juan | 51 min |
| Jun 3, 2:08 PM MDT | Special Weather Statement | SLC | Kane | 52 min |
| Jun 3, 2:30 PM MDT | Special Weather Statement | SLC | Washington | 45 min |
| Jun 3, 2:38 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 37 min |
| Jun 3, 3:04 PM MDT | Special Weather Statement | SLC | Washington | 41 min |
| Jun 3, 3:16 PM MDT | Special Weather Statement | SLC | Washington | 44 min |
| Jun 3, 3:43 PM MDT | Special Weather Statement | SLC | Washington | 47 min |
| Jun 3, 4:14 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jun 3, 5:12 PM MDT | Special Weather Statement | SLC | 48 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.